Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 121, NWS Quad Cities, IA

December 15, 20216 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Dec 15, 2021, 9:45 PM CST for 6 counties in Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 15, 2021, 9:45 PM CST (03:45 UTC)
Expired
Dec 15, 2021, 10:45 PM CST
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 15, 5:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-358 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WUUS53 KDVN 160345
SVRDVN
ILC011-015-073-085-177-195-160445-
/O.NEW.KDVN.SV.W.0121.211216T0345Z-211216T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
945 PM CST Wed Dec 15 2021

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Whiteside County in northwestern Illinois...
  Henry County in northwestern Illinois...
  Jo Daviess County in northwestern Illinois...
  Carroll County in northwestern Illinois...
  Western Stephenson County in northwestern Illinois...
  Western Bureau County in north central Illinois...

* Until 1045 PM CST.

* At 944 PM CST, severe thunderstorms were located along a line
  extending from near Benton to near Burgess, moving northeast at 55
  mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Scales Mound around 950 PM CST.
  Apple River around 955 PM CST.
  Woodhull around 1000 PM CST.

Other locations in the path of these severe thunderstorms include
Andover, Lynn Center, Cambridge, Kewanee, Atkinson, Annawan,
Sheffield and Buda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for north central
and northwestern Illinois...and east central Iowa.

For your protection move to an interior room on the lowest floor of a
sturdy building.

A Tornado Watch remains in effect until 1100 PM CST for north central
and northwestern Illinois...and east central Iowa.

&&

LAT...LON 4193 8969 4193 8963 4123 8964 4123 8987
      4115 8987 4115 9044 4146 9042 4154 9020
      4162 9016 4175 9025 4181 9018 4201 9014
      4212 9016 4220 9033 4251 9030 4251 8965
TIME...MOT...LOC 0344Z 243DEG 46KT 4254 9035 4112 9058 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Uttech
5 follow-up statements
692 
WWUS53 KDVN 160404
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1004 PM CST Wed Dec 15 2021

ILC011-015-073-085-177-195-160445-
/O.CON.KDVN.SV.W.0121.000000T0000Z-211216T0445Z/
Whiteside IL-Henry IL-Jo Daviess IL-Carroll IL-Stephenson IL-
Bureau IL-
1004 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR WHITESIDE...HENRY...JO DAVIESS...CARROLL...WESTERN STEPHENSON AND
WESTERN BUREAU COUNTIES...

At 1003 PM CST, severe thunderstorms were located along a line
extending from near Warren to near Woodhull, moving east at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
  Warren, Nora, Galva, Winslow, Kewanee, Annawan, Sheffield and 
  Buda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for north central
and northwestern Illinois...and east central Iowa.

&&

LAT...LON 4193 8969 4193 8963 4123 8964 4123 8987
      4115 8987 4115 9044 4146 9042 4154 9020
      4162 9016 4175 9025 4181 9018 4201 9014
      4212 9016 4220 9033 4251 9030 4251 8965
TIME...MOT...LOC 0403Z 254DEG 47KT 4253 9002 4121 9029 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Uttech
742 
WWUS53 KDVN 160413
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1013 PM CST Wed Dec 15 2021

ILC011-015-073-085-177-195-160445-
/O.CON.KDVN.SV.W.0121.000000T0000Z-211216T0445Z/
Whiteside IL-Henry IL-Jo Daviess IL-Carroll IL-Stephenson IL-
Bureau IL-
1013 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR WHITESIDE...HENRY...JO DAVIESS...CARROLL...WESTERN STEPHENSON AND
WESTERN BUREAU COUNTIES...

At 1013 PM CST, severe thunderstorms were located along a line
extending from 7 miles northwest of Winslow to near Cambridge, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Clinton, Freeport, Sterling, Kewanee, Rock Falls, Morrison,
Cambridge, Mount Carroll, Geneseo, Colona, Coal Valley, Fulton,
Savanna, Lena, Galva, Prophetstown, Stockton, Orion, Erie and Lanark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for north central
and northwestern Illinois...and east central Iowa.

&&

LAT...LON 4193 8969 4193 8963 4123 8964 4123 8987
      4115 8987 4115 9044 4146 9042 4154 9020
      4162 9016 4175 9025 4181 9018 4201 9014
      4212 9016 4220 9033 4251 9030 4251 8965
TIME...MOT...LOC 0413Z 243DEG 46KT 4258 8988 4126 9015 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
170 
WWUS53 KDVN 160421
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1021 PM CST Wed Dec 15 2021

ILC011-015-073-085-177-195-160445-
/O.CON.KDVN.SV.W.0121.000000T0000Z-211216T0445Z/
Whiteside IL-Henry IL-Jo Daviess IL-Carroll IL-Stephenson IL-
Bureau IL-
1021 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR WHITESIDE...EASTERN HENRY...EASTERN JO DAVIESS...CARROLL...
WESTERN STEPHENSON AND WESTERN BUREAU COUNTIES...

At 1021 PM CST, severe thunderstorms were located along a line
extending from 6 miles west of Monroe to 7 miles northwest of
Kewanee, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Freeport, Sterling, Kewanee, Rock Falls, Morrison, Mount Carroll,
Geneseo, Lena, Galva, Prophetstown, Stockton, Erie, Lanark, Warren,
Milledgeville, Atkinson, Sheffield, Fairhaven, Annawan and Pearl
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for north central
and northwestern Illinois.

&&

LAT...LON 4193 8969 4193 8963 4123 8964 4123 8987
      4115 8987 4115 9015 4143 9014 4197 9008
      4251 9007 4251 8965
TIME...MOT...LOC 0421Z 243DEG 46KT 4262 8977 4130 9005 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
901 
WWUS53 KDVN 160437
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1037 PM CST Wed Dec 15 2021

ILC085-160446-
/O.CAN.KDVN.SV.W.0121.000000T0000Z-211216T0445Z/
Jo Daviess IL-
1037 PM CST Wed Dec 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JO DAVIESS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. Very strong winds 
are expected to continue behind the line of showers and storms.

LAT...LON 4193 8963 4123 8964 4123 8987 4115 8987
      4115 8998 4126 8996 4177 8983 4251 8984
      4251 8965 4193 8969
TIME...MOT...LOC 0436Z 264DEG 38KT 4238 8967 4116 8987 

$$

ILC011-015-073-177-195-160445-
/O.CON.KDVN.SV.W.0121.000000T0000Z-211216T0445Z/
Whiteside IL-Henry IL-Carroll IL-Stephenson IL-Bureau IL-
1037 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR EASTERN WHITESIDE...EASTERN HENRY...EASTERN CARROLL...WESTERN
STEPHENSON AND WESTERN BUREAU COUNTIES...

At 1036 PM CST, severe thunderstorms were located along a line
extending from Cedarville to near Elmira, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Freeport, Sterling, Kewanee, Rock Falls, Lena, Lanark, Milledgeville,
Sheffield, Annawan, Pearl City, Tampico, Shannon, Buda, Winslow,
Coleta, Deer Grove, Emerson, Buena Vista, Oneco and Orangeville.

LAT...LON 4193 8963 4123 8964 4123 8987 4115 8987
      4115 8998 4126 8996 4177 8983 4251 8984
      4251 8965 4193 8969
TIME...MOT...LOC 0436Z 264DEG 38KT 4238 8967 4116 8987 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
767 
WWUS53 KDVN 160443
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1043 PM CST Wed Dec 15 2021

ILC011-015-073-177-195-160452-
/O.EXP.KDVN.SV.W.0121.000000T0000Z-211216T0445Z/
Whiteside IL-Henry IL-Carroll IL-Stephenson IL-Bureau IL-
1043 PM CST Wed Dec 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITESIDE...EASTERN
HENRY...EASTERN CARROLL...WESTERN STEPHENSON AND WESTERN BUREAU
COUNTIES WILL EXPIRE AT 1045 PM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. Very strong winds 
are expected to continue behind the line of showers and storms.

LAT...LON 4193 8963 4123 8964 4123 8987 4115 8987
      4115 8998 4126 8996 4177 8983 4251 8984
      4251 8965 4193 8969
TIME...MOT...LOC 0442Z 243DEG 46KT 4241 8958 4119 8978 

$$

Uttech

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 9:15 PM CST, 30 minutes earlier.

Area forecast discussion, Dec 15, 9:15 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
915 PM CST Wed Dec 15 2021

.UPDATE...
Issued at 910 PM CST Wed Dec 15 2021

HISTORIC storm system with record all-time December maximum
temperatures in the 70s with dewpoints 60+. This was then
followed by damaging tornadoes in the Midwest and 90 mph winds in
thunderstorms (moving at 80 mph), then 70 mph gradient winds. 984
mb cyclone in sw MN continues to deepen with a tremendous
fall/rise couplet. 3 hr pres falls of 8 mb in southern MN with a
15 mb pres rise in southern NE.

This has also caused large grass fires in KS and Des Moines has
reported blowing dust!

Updated to include our southern cwa in the high wind warning,
which now covers the entire forecast area through 6 am Thursday.
The gradient winds from the southwest in the dry slot easily seen
on water vapor/IR satellite spreading into central IA. Some gusts
to 70 mph have been reported in the dry slot!

&&

.SYNOPSIS...
Issued at 225 PM CST Wed Dec 15 2021

Water vapor imagery showing ramping up mid level cyclone acrs the
west central plains, with classic lee side large scale baroclinic
leaf seen streaming acrs the southeast plains, MS RVR Valley and
acrs the GRT LKS. 987 MB or deepening sfc low noted blossoming over
northwest KS. Mid spring/April-like warm moist conveyor up acrs the
region to the lee of this system already has smashed daily records,
with some all time December warmth and sfc moisture with ambient 70s
and some 60+ DPTs. High anomaly/standard deviation thermal and
kinematic fields fcst to continue stream up acrs the region make for
high impact and/or historic weather, as example take the
unprecedented large Moderate Risk acrs much of IA and coming
tornado watches.

&&

.SHORT TERM...(This Evening through Tonight)
ISSUED AT 225 PM CST Wed Dec 15 2021

Plume of intensely high low to mid level southwesterly wind fields
still on track to overspread the area this evening, as negatively
tilted upper low takes aim at northwest WI by midnight. 65 to 75 kT
H925 level flow, with 75 to 90 KTs above that to H7 MB, at the sfc
the cyclone pulls up the MO RVR Valley and toward Duluth MN by
midnight, deepening to under 980 MB along the way. Will let the
synoptic scale High Wind Warnings and advisory ride of course
through late tonight. Accepted wind speeds at the top of the LLVL
mixed layer on most vertical profiles/fcst soundings show 60 to 65
KTs, which support ambient gusts of 60 to 70 MPH in the high wind
warning areas, and a bit lower to the southeast acrs west central
IL. A shower or storm may be needed to mix down the higher end
speeds(more on that below), but the potential is there. Some
soundings on the new cams show a deeper southwest mix behind a
passing narrow line of storms/showers spreading in from the west
under incoming post-frontal dry slot after 05-06z. This would
produce another synoptic wind surge utilizing 55-65 KT layer mix up
to H875 MB for more widespread gusts of 55 to 65 MPH into the
overnight acrs the warning areas after a brief 1 hour lull. Of
course with these widespread high winds, the ongoing message of the
potential semi trucks blown over, tree/structure damage onto power
lines for power outages, and even downed power lines sparking
rapidly spreading wildfires out in open cured grass fields will be
maintained.

The narrow intense convective line: SBCAPEs have risen to 500 to
1000 J/KG acrs much of the local area, while increasing shear
profiles are producing Sig Tor numbers of 1 t 2 currently. The
convective line is already taking shape acrs central NE into KS, and
will look to cross the MO RVR by 23z.  As this line continues to
develop and streak east and northeast, current timing and accepted
CAM/SREF handling brings the narrow line of showers with embedded
thunder into the western CWA by 02z/745 PM. A broken line of low
topped supercells or at least a more enhanced linear line of storm
seems to be more likely now sweeping acrs areas northwest of a
Williamsburg, to Cedar Rapids, and to northwest of Dubuque line from
8-930 pm. These areas may be more prone to a possible tornado
looking at extent of LLVL shear with available low based CAPE, or at
least mesovortices type spin ups.

Gustnadoes are also possible. Like the previous shifts have stated,
lower level and upper level instability looks to be disrupted by
inversion aloft limiting deeper convection, but the low topped
phenomena will still be possible. But besides the tornadoes, the
convective overturning line will have the potential to mix up into a
high enough wind layer to produce a brief passing 10-15 minute burst
of 60 to 80 MPH winds especially acrs eastern IA thru 930-10 PM. The
line will look to cross the MS RVR between 9-10 PM, and the higher
end convective mix down gusts may decrease some as they move east
from there as instability/buoyancy wanes. The main line of showers/
storms will look to push east of the CWA by 11 pm or midnight at
the latest. Thus the witching hours of high impact look to be
mainly from 730-10 PM. Convective watches are likely coming for
the portions of the local fcst area, and the philosophy of doing
rather large convective warning polygons to handle very fast storm
speeds to 70 MPH and enhanced localized wind mix downs up to
80-90 MPH and/or tornadoes.

Post frontal cool advection may ruin the chance for more record
highs at midnight for the 16th at most climate sites, and lead to Thu
morning lows in the upper 30s in the southeast, to the lower 30s-
upper 20s in the far northwest. This while the "December Witch" low
rolls up acrs the far northwest GRT LKS.

.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 225 PM CST Wed Dec 15 2021

The large scale flow patterns indicate an extended period of quiet
weather for the area.

Thursday/Thursday night
Assessment...high confidence

The intense storm system will depart the area as high pressure
builds into the Midwest. Winds of 20 to 30 mph with gusts to 40 mph
can be expected through mid-day Thursday with decreasing winds by
sunset.

Dry conditions will be seen both Thursday and Thursday night with
temperatures closer to but still above normal.

Friday/Friday night
Assessment...medium to high confidence

A much weaker storm system will move into the Ohio Valley and side
swipe the area with some precipitation. The current model consensus
has slight chance to low chance pops Friday afternoon and evening
south of a Sterling, IL to Keokuk, IA line. Precipitation will start
out as all rain but a rain/snow mix is possible Friday evening
before ending.

Saturday through Wednesday
Assessment...medium to high confidence

The global models have the main storm tracks either well north or
south of the area. Weak upper level disturbances will move through
the area from time to time with mainly just an increase in clouds.
Temperatures will initially average below normal through the weekend
before going above normal again for the first half of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 544 PM CST Wed Dec 15 2021

Very turbulent and unfavorable flying conditions most of the TAF
cycle with extreme LLVL wind fields overspreading the area
through this evening. MVFR cloud deck, with a few sctrd breaks
will continue to stream up acrs the area through this evening
before the CIGs may lift some. But the big story will continue to
be the high winds and rare fcst high gusts at the sfc of 45 to 55
KTs this evening. Expect a narrow line or band of thunderstorms
quickly pushing acrs the area from west-to-east this evening with
enhanced wind gusts to 60+ KTs. Have tried to time a 1 hr TEMPO
window through the TAF sites with this enhanced wind producing
band, but there may be a half hour error possibly on the late side
if the line accelerates more than currently expected. Then a
post-storm line high wind dry slot with southwesterly gusts to 50
kts, decreasing to 35-40 KTs after 3 am Thu morning. Some wrap
around MVFR clouds possible at DBQ and near CID after 06z. West
winds diminish to gusts to 25 kts on Thursday.

&&

.CLIMATE...
ISSUED AT 225 PM CST Wed Dec 15 2021

Record Highs for December 15...

Moline.........57 in 2011 *ALREADY BROKEN TODAY
Cedar Rapids...55 in 1957 *ALREADY BROKEN TODAY
Dubuque........53 in 1939 *ALREADY BROKEN TODAY
Burlington.....61 in 1971 *ALREADY BROKEN TODAY

Record Warm Lows for December 15...

Dubuque........42 in 2014
Moline.........46 in 2014

All Time December Highs

Moline.........71 in Dec 4 1998 *ALREADY BROKEN
Burlington.....73 in Dec 4 1998 *ALREADY BROKEN
Dubuque........67 in Dec 4 1998 and Dec 24 1889 *ALREADY BROKEN
Cedar Rapids...69 in Dec 4 1998 *ALREADY BROKEN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...High Wind Warning until 6 AM CST Thursday for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...High Wind Warning until 6 AM CST Thursday for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...High Wind Warning until 6 AM CST Thursday for Clark-Scotland.

&&

UPDATE...Haase
SYNOPSIS...12
SHORT TERM...12
LONG TERM...08
AVIATION...Haase
CLIMATE...08
Hazardous weather outlook, Dec 15, 3:29 PM CST, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
329 PM CST Wed Dec 15 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-162130-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
329 PM CST Wed Dec 15 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

Very strong winds will continue this evening and overnight.
A High Wind Warning remains in effect for sustained winds peaking
around 30 to 40 mph, with gust upwards to 60 mph or greater. The
strongest winds can be expected after 6 PM this evening and
lasting through midnight tonight. There is also a Wind Advisory
for locations south of a line from Keosauqua IA to Kewanee IL.
Here, winds are expected to be sustained around 25 to 35 mph, with
gusts upwards to 55 mph. A line of showers and thunderstorms will
pass through the area this evening, which may produce even
stronger wind gusts.

Besides the widespread high gradient winds, severe weather is
also likely, especially west of the Mississippi River. The Storm
Prediction Center has placed areas along and west of a
Williamsburg Iowa to Dubuque Iowa line in an Enhanced Risk for
severe weather, Slight Risk along and west of the Mississippi
River, and a Marginal Risk to the east across Illinois. A
Moderate Risk has been placed for areas from Vinton Iowa and
Independence Iowa on westward. Severe wind gusts of 60 MPH up to
80 MPH will be the primary threat, along with a few tornadoes
being secondary hazards. A fast moving line of storms is expected
move eastward through the Outlook Area this evening. It is
expected to reach the western areas by 8 PM, then cross the
Mississippi River between 9 and 10 PM, and then exit the eastern
portions of the Outlook Area after 11 PM CST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely tonight. Besides severe storm
reports, spotter reports of gradient wind damage would also be
appreciated.

12

In the hours before

Local storm report, Dec 15, 9:21 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     KEOKUK                  40.41N 91.41W
12/15/2021  M60 MPH          LEE                IA   TRAINED SPOTTER

0906 PM     TSTM WND GST     KEOKUK AIRPORT          40.47N 91.43W
12/15/2021  M58 MPH          LEE                IA   AWOS

0900 PM     TSTM WND GST     4 E IOWA CITY           41.65N 91.47W
12/15/2021  E70 MPH          JOHNSON            IA   TRAINED SPOTTER

            POWER OUT.

0857 PM     TSTM WND GST     1 ENE TIFFIN            41.71N 91.66W
12/15/2021  E60 MPH          JOHNSON            IA   TRAINED SPOTTER

0855 PM     TSTM WND GST     MOUNT PLEASANT MUNICIPA 40.95N 91.52W
12/15/2021  M60 MPH          HENRY              IA   AWOS

0854 PM     TSTM WND GST     2 SE IOWA CITY          41.64N 91.51W
12/15/2021  M70 MPH          JOHNSON            IA   TRAINED SPOTTER

0852 PM     TSTM WND GST     IOWA CITY MUNICIPALITY  41.63N 91.55W
12/15/2021  M70 MPH          JOHNSON            IA   ASOS

0852 PM     TSTM WND GST     2 SSW WILLIAMSTOWN      41.54N 91.74W
12/15/2021  M64 MPH          JOHNSON            IA   TRAINED SPOTTER

0848 PM     TSTM WND DMG     2 NE ROBINSON           42.36N 91.56W
12/15/2021                   DELAWARE           IA   TRAINED SPOTTER

            SHINGLE DAMAGE REPORTED AS WELL AS OTHER
            DAMAGE IN THE NEIGHBORHOOD.

0847 PM     NON-TSTM WND GST 3 NE MUSCATINE          41.46N 91.03W
12/15/2021  M62 MPH          MUSCATINE          IA   PUBLIC

            NON-THUNDERSTORM WIND GUST FROM PUBLIC
            WEATHER STATION. TREE BRANCHES DOWN IN
            NEIGHBORHOOD.

0842 PM     TSTM WND DMG     2 WNW CORALVILLE        41.70N 91.63W
12/15/2021                   JOHNSON            IA   TRAINED SPOTTER

            ESTIMATED 70 MPH WIND GUST KNOCKED DOWN A
            TIN SHED.

0832 PM     TSTM WND GST     ATKINS                  42.00N 91.86W
12/15/2021  M65 MPH          BENTON             IA   FIRE DEPT/RESCUE

0830 PM     TSTM WND GST     CEDAR RAPIDS MUNICIPALI 41.88N 91.72W
12/15/2021  M66 MPH          LINN               IA   ASOS

0826 PM     TSTM WND GST     NORWAY                  41.90N 91.92W
12/15/2021  M70 MPH          BENTON             IA   PUBLIC

            REPORT RELAYED BY EM.

0824 PM     TSTM WND GST     NORWAY                  41.90N 91.92W
12/15/2021  E65 MPH          BENTON             IA   TRAINED SPOTTER

            REPORT RELAYED BY EM.

0820 PM     TSTM WND GST     2 SW CHENEY             42.23N 91.96W
12/15/2021  M76 MPH          BENTON             IA   BROADCAST MEDIA

0813 PM     TSTM WND DMG     2 SSW CHENEY            42.22N 91.94W
12/15/2021                   BENTON             IA   BROADCAST MEDIA

            TREE DOWN OVER HIGHWAY 150.

0802 PM     TSTM WND GST     BLAIRSTOWN              41.91N 92.08W
12/15/2021  E60 MPH          BENTON             IA   FIRE DEPT/RESCUE

            REPORT RELAYED FROM EM.

0731 PM     NON-TSTM WND DMG 2 NW CEDAR RAPIDS       41.99N 91.70W
12/15/2021                   LINN               IA   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&
Local storm report, Dec 15, 9:24 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     COGGON                  42.28N 91.53W
12/15/2021                   LINN               IA   TRAINED SPOTTER

            TREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR.

&&

RP KINNEY
Local storm report, Dec 15, 9:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND GST     4 NNE MUSCATINE         41.47N 91.05W
12/15/2021  M60 MPH          MUSCATINE          IA   CO-OP OBSERVER

&&

PS
Local storm report, Dec 15, 9:36 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     3 ESE COTTER            41.28N 91.42W
12/15/2021                   LOUISA             IA   AMATEUR RADIO

            TREE DOWN ON ROADWAY ABOUT 3 W OF COLUMBUS
            JUNCTION.

&&
Local storm report, Dec 15, 9:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND DMG     2 SW WEST BURLINGTON    40.81N 91.20W
12/15/2021                   DES MOINES         IA   TRAINED SPOTTER

            SHED BLOWN DOWN AND SKIRTING BLOWN OFF A
            MOBILE HOME.

&&

RP KINNEY
Local storm report, Dec 15, 9:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     2 NNE DODGEVILLE        40.97N 91.17W
12/15/2021                   DES MOINES         IA   TRAINED SPOTTER

            TREE DOWN ON POWER LINES. TIME ESTIMATED BY
            RADAR.

&&

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 8:53 PM CSTSevere Thunderstorm Warning Considerable damage threatDVNHancock, Henderson67 min
Dec 15, 9:12 PM CSTSevere Thunderstorm Warning Considerable damage threatDVNJo Daviess, Rock Island63 min
Dec 15, 9:14 PM CSTSevere Thunderstorm Warning Considerable damage threatDVNHenderson, McDonough, Mercer, Warren61 min
Dec 15, 10:17 PM CSTSevere Thunderstorm WarningDVNStephenson31 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.